MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an (b)(6) female patient ((b)(6)) underwent an atrial fibrillation (afib) ablation procedure with a ez steer¿ thermocool® nav bi-directional catheter and the patient suffered cardiac tamponade requiring pericardiocentesis and surgical intervention.Pericardial effusion was detected during treatment, during use of biosense webster products, and treatment was discontinued.Cardiac tamponade was diagnosed and drainage was performed, but hemostasis could not be achieved, so thoracotomy was performed.The physician commented that it may be due to steam pop.The operation was successfully completed and the patient was resting.The physician commented that since there was a hole in the site different from the site where it noticed the steam pop, it was suspected to be due to excessive ablation at a different site from the steam pop site.Additional information was received which indicated the physician¿s opinion on the cause of this adverse event is that it was procedure related.Drainage and thoracotomy were performed for intervention.Patient outcome from the adverse event was reported as improved.Prior to noting the cardiac tamponade (ct) ablation had already performed.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30594523m number, and no internal action related to the complaint was found during the review.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).

Brand Name
EZ STEER THERMOCOOL NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12741534
Report Number2029046-2021-01871
Device Sequence Number20079982
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2024
Device Model NumberBNI75TCDFH
Device Catalogue NumberBNI75TCDFH
Device Lot Number30594523M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACUNAV 8F-90; DEF 7F 20MM DIA 20P CARTO 3; EZ STEER THERMOCOOL NAVIGATION
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age82 YR
Patient Weight45